Lyrica Overdose Symptoms

Lyrica is used for the treatment of long-term pain in the joints, tendons, muscles, and soft tissues. Lyrica is also approved for the treatment of pain from shingles, as well as pain associated with diabetic peripheral neuropathy, a disease that is characterized by pain in the hands, feet, arms, and legs. Lyrica is effective for the treatment of some seizures when used with other medications. An over-dose of Lyrica has several negative effects on the body.

Slurred Speech

In regular doses, Lyrica can cause a disruption of the speech pattern. In excess, Lyrica causes incomprehensible and uncoordinated speech. Overdose can also cause forgetfulness and confusion. These symptoms usually disappear when the drug is discontinued and eliminated from the body.

Liver and Blood Abnormalities

Lyrica can cause a temporary rise in the liver enzymes, the chemicals that are produced by the liver and measured in the blood as an indicator of liver function. A rise in the enzymes usually indicates liver compromise or damage. Lyrica can also cause a decrease in the blood platelets. Platelets are blood cells that maintain a normal bleeding pattern for the body. Low platelets predispose the body to excessive bleeding and bruising. Low platelet counts can also manifest as little red dots on the skin.

Dizziness, Sleepiness and Fatigue

Drowsiness, dizziness, and increased daytime and nighttime sleepiness are common overdose symptoms of Lyrica. Excess Lyrica in the body can also cause extreme fatigue and weakness. Excessive dizziness and drowsiness may cause loss of balance that could leading to injuries that could be life-threatening.

Numbness of Limbs

Lyrica can cause damage to the nerves of the feet and hands, leading to numbness, cramping, pain, sensitivity to temperature, and weakness of these limbs. These symptoms may occur as a side effect with normal doses, and worsen with excessive Lyrica doses.

Tremors and Instability

In normal doses, Lyrica can cause tremors and involuntary movement of the muscles and body parts. When taken in higher than the prescribed dose, Lyrica can cause exaggeration of these symptoms, leading to increased fidgeting of the body parts. Overdosage can also lead to instability, clumsiness, and general inability to coordinate movement.